MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT

ANGIODYNAMICS ANGIODYNAMICS; CONVENIENCE KIT
Catalog Number H965650711181
Medical Device Problem Code Uncoiled (1659)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While it has been indicated that the used guidewire will be returned to angiodynamics, it has not yet arrived.Upon receipt of the sample it will be forwarded, along with a supplier corrective action request (scar), to our supplier for evaluation.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, the event involved an angiographic guidewire provided in an angiodynamics convenience kit.The patient had previously placed stents in their iliacs resulting from "quite a few" previous catheterization procedures.When removing the wire from the patient it became unwound, but was able to be removed in one piece.The patient condition was listed as "unaffected.".
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the packaging item number {h965970002221) for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The january 2017 angiodynamics complaint report was reviewed for the angiographic guidewire product family and the failure mode, " unraveled." no adverse trend was identified.The returned guidewire was forwarded to angiodynamics' supplier, cr bard along with a supplier corrective action request (scar).Bard's evaluation stated that the returned sample showed signs that it had been welded, but as received, the weld was popped on the distal end of the guidewire, and the guidewire had been stretched and pulled apart.It is unable to be determined if the patient anatomy and/or procedural issues, i.E., catheter positioning techniques, contributed to this event.Cr bard's dhr review showed that the lot met all criteria for release.The directions for use packaged with the guidewire contain the following instructions/cautions: "while the guidewire is in a vessel, do not advance the movable core if the tip is in a curved shape.Never twist or force the core because excessive force may cause it to penetrate the coil and damage the vessel.Exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in separation of the guidewire tip, damage to the catheter or vessel damage.Do not withdraw the guidewire through a metal cannula needle.Withdrawal may damage the guidewire or coating.When using a movable core guidewire, the wire may become distorted to the extent of allowing the core to penetrate the guidewire coil and result in possible damage to the vessel.It is strongly recommended that when excessive resistance is incurred internally, the core wire should not be advanced.If the coils of a guidewire separate, do not remove the core.Carefully remove the coils and core simultaneously." (b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
CONVENIENCE KIT
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5529389
Report Number1317056-2016-00047
Device Sequence Number18868542
Product Code OEZ
UDI-Device IdentifierH965650711181
UDI-PublicH965650711181
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2018
Device Catalogue NumberH965650711181
Device Lot Number4970769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2016
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1